Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 273, NWS Twin Cities, MN

August 3, 2008Pierce County, Wisconsin; Dakota County, Goodhue County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 3, 2008, 10:35 PM CDT for Pierce County, Wisconsin; Dakota County, Goodhue County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2008, 10:35 PM CDT (03:35 UTC)
Expired
Aug 3, 2008, 11:15 PM CDT
In force
40 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Dakota County, MN, Goodhue County, MN, Pierce County, WI

The radar

The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 10:21 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-490 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 040335
SVRMPX
MNC037-049-WIC093-040415-
/O.NEW.KMPX.SV.W.0273.080804T0335Z-080804T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1035 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1115 PM CDT

* AT 1032 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES NORTH
  OF STANTON...OR ABOUT 22 MILES NORTHEAST OF FARIBAULT...AND MOVING
  EAST AT 38 MPH.

* SOME LOCATIONS INCLUDE...
  CANNON FALLS...
  MIESVILLE...
  HASTINGS...
  PRESCOTT...
  WELCH...
  RED WING...
  DIAMOND BLUFF...
  HAGER CITY...
  RIVER FALLS...
  FRONTENAC...
  BAY CITY...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4447 9229 4441 9305 4451 9304 4454 9290
      4472 9297 4476 9286 4474 9281 4480 9278
      4486 9261
TIME...MOT...LOC 0335Z 250DEG 33KT 4458 9302

$$

KAT
1 follow-up statement
000 
WWUS53 KMPX 040413
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT SUN AUG 3 2008

MNC037-049-WIC093-040423-
/O.EXP.KMPX.SV.W.0273.000000T0000Z-080804T0415Z/
DAKOTA MN-GOODHUE MN-PIERCE WI-
1113 PM CDT SUN AUG 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIERCE...NORTHERN
GOODHUE AND SOUTHEASTERN DAKOTA COUNTIES EXPIRES AT 1115 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE DECREASED IN INTENSITY OR 
HAVE MOVED OUT OF THE WARNED AREA. HOWEVER...STRONG STORMS...CAPABLE 
OF PRODUCING CLOUD-TO-GROUND LIGHTNING...HEAVY RAIN...AND PEA SIZED 
HAIL WILL REMAIN ACROSS THE AREA THROUGH MIDNIGHT. REMAIN ALERT IN 
THE EVENT THAT ADDITIONAL WARNINGS ARE WARRANTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY MORNING FOR
SOUTHERN MINNESOTA AND NORTHWESTERN WISCONSIN.

LAT...LON 4447 9229 4441 9305 4451 9304 4454 9290
      4472 9297 4476 9286 4474 9281 4480 9278
      4486 9261
TIME...MOT...LOC 0413Z 250DEG 33KT 4470 9256

$$

KAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:53 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 3, 6:53 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 PM CDT SUN AUG 3 2008

.DISCUSSION...

THE FORECAST CONCERNS CENTER AROUND SEVERE WEATHER POTENTIAL THIS
EVENING.

ELEVATED CONVECTION HAS DEVELOPED AT NOSE OF 850-600MB THETA-E
ADVECTION AHEAD OF MID-LEVEL SHORTWAVE ACROSS CNTRL MN INTO WRN
WI. THESE STORMS CONTINUE TO EVOLVE EASTWARD AT EDGE OF MID-LEVEL
CAP. THIS SHOULD CONTINUE THROUGH THE LATE AFTN AND POSSIBILITY
INTO THE EVE WITH STEEP MID-LEVEL LAPSE RATES AND ASSOCIATED
MUCAPES OF 2000-4000 J/KG. LARGE CAPE INDICATED ALSO IN THE MAIN
HAIL GROWTH REGION. ELEVATED SUPERCELLS HAVE TAKEN OVER AS
PRIMARY MODE AND EXPECT THAT TO CONTINUE LOOKING AT OBSERVATIONAL
DATA /VAD PROFILER/ AND MESOANALYSIS DATA. HAIL THE MOST LIKELY
THREAT WITH THESE THROUGH THE DAYLIGHT HOURS.

CONCERN FOR BOUNDARY LAYER BASED CONVECTION IS GROWING IN SOUTH
CTRL MN...WITH INITIATION BETWEEN 5 PM AND 8 PM APPEARING LIKELY.
1005MB SFC LOW HAS EVOLVED INTO FAR SE SD DURING THE MIDDLE OF
THIS AFTN...WITH ASSOCIATED SFC WARM FRONT DRAPED NEAR OR JUST
NORTH OF I-90. THIS HAS BEEN DIABATICALLY ENHANCED DUE TO CLOUD
COVER TO THE NORTH AND BAKING HEAT TO THE SOUTH. CUMULUS CLOUD
STREETS /POSSIBLY HORIZONTAL CONVECTIVE ROLLS/ HAVE SHOWN UP IN
ERN TO NERN IA AND ARE ADVECTING INTO SOUTH CTRL MN. STILL A GREAT
AMOUNT OF SURFACE BASED AND MIXED-LAYER CIN IN THAT AREA AS
INDICATED BY DIAGNOSTIC SOUNDINGS...ALONG WITH THE BASIC H7 TEMPS
A WARM 15C. BUT...SHORTWAVE OR VORT MAXIMA EXTENSION FROM
AFOREMENTIONED WAVE IN CTRL MN IS PRESENT ON SATELLITE CHANNELS IN
SOUTH CTRL SD. ASSOCIATED HEIGHT FALLS AHEAD OF THIS INDICATED ON
THE RUC MODEL COMING ACROSS INTO ERN SD AND SOON INTO SRN MN.
SHORT RANGE HIGH RESOLUTION MODELS INDICATE THIS IS ENOUGH TO
TRIGGER CONVECTION IN SRN MN. CONVECTIVE TEMPS FOR TRIGGERING SFC
BASED CONVECTION WILL BE CLOSE TO BEING REACHED...WITH ADAPTED
FORECAST SOUNDINGS FOR DEW POINTS IN THE 75-77F BALLPARK
INDICATING CONVECTIVE TEMPS TO NEAR 90F NEEDED FROM FAIRMONT UP TO
MANKATO. DEEP LAYER SHEAR OF 40-50 KTS DUE TO INCREASING MID-LEVEL
FLOW WITH ASSOCIATED SHORTWAVE IS PLENTY SUFFICIENT FOR
SUPERCELLS. 0-1KM SHEAR PREDICTED BY THE RUC AND NAM TO BE BETWEEN
20-30 KTS...HELPED IN PART BY THE RE-INCREASING LLJ. BACKED LOW
LEVEL FLOW IN OUR SOUTH CTRL COUNTIES ALSO AIDING POTENTIAL FOR
TORNADOES. IT WOULD SEEM LIKE THE GREATEST CHANCE FOR TORNADOES WOULD
BE SOON AFTER INITIATION. SIG TOR POTENTIAL SEEMS BRIEF BUT
POSSIBLE ACCORDING TO SREF PROBABILITIES ALONG WITH LOCAL RESEARCH
REGRESSIONS FOR FAVORABLE SIG TOR PARAMETERS. DOWNBURST POTENTIAL
AND LARGE HAIL SEEM VERY LIKELY WITH CELLS DUE TO THE STRONG CAPE
AND DCAPE AVAILABLE TO WORK WITH IN THAT AREA. MOST LIKELY TIMING
FOR BOUNDARY-LAYER BASED SUPERCELLS WOULD BE 5 PM TO 10 PM. HAVE
SVR MENTIONED IN THE FORECAST GRIDS DURING THAT TIME.

AS LLJ INTENSIFIES AND FOCUSES INTO SE MN AND WRN WI AHEAD OF SHORT
WAVE THIS EVE...CONVECTION SHOULD INCREASE IN AREAL
COVERAGE...INCLUDING IN ERN MN AND WRN WI. THIS SHOULD BE
ELEVATED IN ERN MN AND WRN WI...WITH STEEP MID-LEVEL LAPSE RATES
CONTINUING TO FEED THE CONVECTION. EVENTUAL ORGANIZATION SEEMS
LIKELY...GIVEN FAVORABLE MCS/DERECHO PARAMETERS...THAT WOULD
ESPECIALLY TAKE OFF OVER SE MN INTO SRN WI LATE THIS EVE INTO
OVERNIGHT. SO HAVE HIGHEST POPS THIS EVE AND THEN BEGIN SLOWLY
TAILORING BACK...ESPECIALLY IN THE WEST AS SFC COLD FRONT/TROUGH
EXTENDING NWRD FROM THE SFC LOW WORK EASTWARD INTO THE FORECAST
AREA. THE LIGHT LOW LEVEL WIND FLOW ALONG WITH NO STRONG DRY AIR
ADVECTION SHOULD LEAD TO FOG/STRATUS DEVELOPMENT ACROSS MUCH OF
THE MN CWA AND POSSIBLY THE WI CWA BY VERY LATE TONIGHT.

FOR MON...EVERYTHING EVOLVES SLIGHTLY SOUTHWARD INCLUDING THE
UPPER LEVEL JET AND COOLER MID-LEVEL TEMPS. THIS WILL HELP TO AID
CONVECTION...POSSIBLY SEVERE DURING THE AFTN AND EVE ON MON. THE
MAIN SFC BOUNDARY SHOULD BE TOO OUR SOUTH...HELPED IN PART BY THE
CONVECTION TONIGHT.

DRY AIR ADVECTION BEGINS TO OOZE INTO THE REGION BY LATE MON NIGHT
INTO TUES. REALLY LOOKS LIKE A PLEASANT WEEK AFTER THAT POINT AS
ERN NA LONG WAVE TROUGH RE-ESTABLISHES ITSELF. POCKETS OF VORT
MAXIMA SEEN ON THE WEST SIDE OF THIS MAY LEAD TO SMALL CHANCES
FOR SHOWERS BUT THIS CONTINUES TO FAVOR THE CTRL GREAT LAKES
REGION MORE. HAVE BUMPED DOWN MIN TEMPS FOR FRI INTO NEXT
WEEKEND...CLOSER TO LOWER VALUES OF 00Z MEN GUIDANCE BASED ON
850MB TEMPS CREEPING INTO THE SINGLE DIGITS INTO CTRL MN AND WRN
WI.

&&

.AVIATION.../00Z TAF ISSUANCE/
STILL A TRICKY SITUATION FOR CONVECTION THIS EVENING. APPROACH OF
MID LEVEL TROUGH OVER EASTERN SD WILL BE BRINGING IN COOLER TEMPS
AT THOSE LEVELS. THIS MAY STILL WEAKEN THE CAP OVER S
MN...ALLOWING STRONG STORMS TO FORM IN SOUTH CENTRAL MN. THIS WILL
NOT LIKELY AFFECT THE TAF SITES. HOWEVER...THE MID LEVEL TROUGH
COULD ALSO HELP TO DEVELOP OTHER STORMS OVER EAST CENTRAL MN AND
WEST CENTRAL WISCONSIN UNTIL AROUND MIDNIGHT. OTHERWISE,...AREAS
OF MVFR CEILINGS OVER CENTRAL MN MAY PERSIST NEAR THE FRONTAL
BOUNDARY THIS EVENING...AND POSSIBLY GO DOWN INTO IFR CEILINGS AND
FOG AFTER MIDNIGHT. VSBYS IN TSTMS WILL BE BRIEFLY IFR AS WELL.
THE MORE LIKELY AREA FOR WIDESPREAD IFR CONDITIONS WILL BE OVER
EAST CENTRAL MN AND WEST CENTRAL WI IN THE HIGHER DEW POINT
AIRMASS AND CLOSE TO WHERE AFTERNOON AND EVENING RAINS FELL.
CONDITIONS WILL IMPROVE TO VFR OVER ALL SITES BY AFTERNOON.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MTF/JPR
Hazardous weather outlook, Aug 3, 7:38 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT SUN AUG 3 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
738 PM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
SOUTHERN MINNESOTA. THESE WILL EXPAND NORTHEASTWARD TOWARD EASTERN
MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE LATE EVENING AND
INTO THE OVERNIGHT. SOME OF THESE STORMS WILL LIKELY BE
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

THE THUNDERSTORM THREAT IS DUE TO AN APPROACHING LOW PRESSURE
SYSTEM IN SOUTHEAST SOUTH DAKOTA AND ASSOCIATED FRONTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY
EVENING. THE COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE
OUTLOOK AREA ON MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS
ARE EXPECTED DURING THE DAY AND EVENING ALONG AND AHEAD OF THE
FRONT. SOME OF THESE MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN PARTS OF THE
OUTLOOK AREA THIS EVENING.

In the hours before

Local storm report, Aug 3, 4:43 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
443 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             1 NNW CLEARWATER        45.42N 94.05W
08/03/2008  M1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

1130 AM     HAIL             CLEARWATER              45.41N 94.04W
08/03/2008  M0.75 INCH       WRIGHT             MN   FIRE DEPT/RESCUE

0145 PM     HAIL             7 NW CAMBRIDGE          45.64N 93.34W
08/03/2008  M0.75 INCH       ISANTI             MN   TRAINED SPOTTER

0149 PM     HAIL             4 N CAMBRIDGE           45.62N 93.24W
08/03/2008  M1.00 INCH       ISANTI             MN   TRAINED SPOTTER

0156 PM     HAIL             PRINCETON               45.57N 93.59W
08/03/2008  M0.88 INCH       MILLE LACS         MN   BROADCAST MEDIA

0156 PM     HAIL             1 ENE GRANDY            45.64N 93.17W
08/03/2008  M1.00 INCH       ISANTI             MN   TRAINED SPOTTER

0230 PM     HEAVY RAIN       4 NE RUSH CITY          45.72N 92.91W
08/03/2008  M2.60 INCH       CHISAGO            MN   TRAINED SPOTTER

            HEAVY RAIN RESULTING IN 2.60 INCHES OF RAIN IN 2.5 HOURS

0250 PM     TSTM WND DMG     LUCK                    45.58N 92.47W
08/03/2008                   POLK               WI   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND POWER LINES DOWNED IN AND
            NEAR THE CITY OF LUCK BETWEEN 250 PM AND 258 PM.

0300 PM     HEAVY RAIN       NE BRAHAM               45.73N 93.17W
08/03/2008  M2.50 INCH       ISANTI             MN   TRAINED SPOTTER

            HEAVY RAIN RESULTED IN RAIN TOTALS OF 2.5 INCHES IN 3
            HOURS

0324 PM     HAIL             RICHMOND                45.45N 94.52W
08/03/2008  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

0324 PM     TSTM WND DMG     CUMBERLAND              45.54N 92.02W
08/03/2008                   BARRON             WI   LAW ENFORCEMENT

            POWER LINES SNAPPED NEAR CUMBERLAND JUST NORTH OF HWY 48

0336 PM     TSTM WND DMG     2 S RICE LAKE           45.47N 91.74W
08/03/2008                   BARRON             WI   LAW ENFORCEMENT

            REPORTS OF A ROOF BEING RIPPED OFF A HOUSE 2 MILES SOUTH
            OF RICE LAKE ALONG WITH MANY TREES DOWN THROUGHOUT THE
            AREA...INCLUDING IN THE CUMBERLAND VICINITY.

0402 PM     TSTM WND DMG     BRUCE                   45.46N 91.27W
08/03/2008                   RUSK               WI   PUBLIC

            SEVERAL TREES HAVE BEEN KNOCKED DOWN IN THE CITY OF BRUCE

0427 PM     HAIL             W CAMBRIDGE             45.56N 93.23W
08/03/2008  M1.00 INCH       ISANTI             MN   TRAINED SPOTTER

0430 PM     HAIL             1 SE CAMBRIDGE          45.55N 93.21W
08/03/2008  M1.00 INCH       ISANTI             MN   TRAINED SPOTTER

&&

KAT
Local storm report, Aug 3, 4:59 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     6 WNW RICE LAKE         45.54N 91.85W
08/03/2008                   BARRON             WI   TRAINED SPOTTER

            PINE TREES AND POWER POLES DOWN NEAR RICE LAKE

&&

SPR
Local storm report, Aug 3, 10:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             3 NNW NORTHFIELD        44.49N 93.19W
08/03/2008  E0.75 INCH       DAKOTA             MN   FIRE DEPT/RESCUE

            NEAR INTERSTATE 35 AND HIGHWAY 19.

&&

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:52 AM CDTSevere Thunderstorm WarningMPXEau Claire36 min
Aug 3, 10:00 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott60 min
Aug 4, 12:23 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue67 min
Aug 4, 3:54 AM CDTDense Fog AdvisoryMPXChippewa, Douglas, Kandiyohi, Lac qui Parle, Morrison, Pope and 5 more5 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.